I have severe constipation and will go days without a bowel movement. I was prescribed the powder gylocolax to try and regulate my constipation. This medicine is given to patients to clean their colon before a colonoscopy. I have been taking it for over 2 yrs. If I miss one day of this medicine I will not have a movement for 2-3 days. After my colonoscopy I was told I have a lazy colon. What does that mean?? This medicine is working less and less. If taken daily I was told it would regulate me and I would be fine. I have severe bloating and I feel like I need to go but it never moves enough to have a movement. I have been borderline toxic on several occassions. I become ill and feel nauseated. I start to sweat and it last for 2-3 hours before I finally have a movement. Any help would be greatly appreciated.
Have you tried a high fibre diet? For instance lots of pulverised fresh fruit to which organic bran has been added. Likewise pulverised fresh vegetables + bran. Wholemeal bread, no junk food, colas etc etc??
There are postings on Medhelp in which a total colectomy has been suggested as a treatment of last resort for an inactive colon>>>>severe continuous constipation etc.
I underwent this treatment - but for a different problem. In response to another Medhelp patient's question I recorded my experience on:-
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.